Alert archive / Georgia / Red Flag Warnings in 2010

Red Flag Warning 26, NWS Atlanta, GA

October 5, 201096 counties in Georgia

NWS Atlanta, GA issued this red flag warning at Oct 5, 2010, 3:17 PM EDT for 96 counties in Georgia. It took effect at Oct 6, 2010, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 5, 2010, 3:17 PM EDT (19:17 UTC)
In effect from
Oct 6, 2010, 2:00 PM EDT
Expired
Oct 6, 2010, 7:00 PM EDT
In force
5 hr
Issued by
NWS Atlanta, GA
All 96 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1116 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
-48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

917 
WWUS82 KFFC 051917
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
317 PM EDT TUE OCT 5 2010

GAZ012>014-019>025-027-030>039-041>062-066>076-078>086-089>098-
102>113-060330-
/O.UPG.KFFC.FW.A.0017.101006T1800Z-101006T2300Z/
/O.NEW.KFFC.FW.W.0026.101006T1800Z-101006T2300Z/
GORDON-PICKENS-DAWSON-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-
JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-
CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-
TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
317 PM EDT TUE OCT 5 2010

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 7 PM EDT WEDNESDAY FOR 
NORTH AND CENTRAL GEORGIA FOR LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 7 PM EDT WEDNESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

DRY FUELS WILL COMBINE WITH CRITICAL LOW RELATIVE HUMIDITIES OF
20 TO 25 PERCENT AND NORTHWEST WINDS OF 10 TO 20 MPH WEDNESDAY
AFTERNOON AND EARLY EVENING TO CREATE DANGEROUS FIRE WEATHER
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL
FORESTS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.
 
PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

&&



$$

GAZ001>009-011-015-016-060330-
/O.NEW.KFFC.FW.W.0026.101006T1800Z-101006T2300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-LUMPKIN-WHITE-
317 PM EDT TUE OCT 5 2010

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 7 PM EDT WEDNESDAY FOR 
NORTH AND CENTRAL GEORGIA FOR LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 7 PM EDT
WEDNESDAY. 

DRY FUELS WILL COMBINE WITH CRITICAL LOW RELATIVE HUMIDITIES OF
20 TO 25 PERCENT AND NORTHWEST WINDS OF 10 TO 20 MPH WEDNESDAY
AFTERNOON AND EARLY EVENING TO CREATE DANGEROUS FIRE WEATHER
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL
FORESTS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.
 
PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

&&



$$
3 follow-up statements
522 
WWUS82 KFFC 060212
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1012 PM EDT TUE OCT 5 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061030-
/O.CON.KFFC.FW.W.0026.101006T1800Z-101006T2300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
1012 PM EDT TUE OCT 5 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 7 PM EDT
WEDNESDAY FOR NORTH AND CENTRAL GEORGIA FOR LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 7 PM EDT
WEDNESDAY.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH CRITICALLY LOW
RELATIVE HUMIDITY OF 20 TO 25 PERCENT AND 10 TO 20 MPH NORTHWEST
WIND TO CREATE DANGEROUS FIRE WEATHER CONDITIONS WEDNESDAY
AFTERNOON AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL
FORESTS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

&&

$$
478 
WWUS82 KFFC 060827
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
427 AM EDT WED OCT 6 2010

GAZ011>016-019>025-027-030>039-041>062-066>076-078>086-089>098-
102>113-062030-
/O.NEW.KFFC.FW.A.0018.101007T1800Z-101007T2300Z/
/O.CON.KFFC.FW.W.0026.101006T1800Z-101006T2300Z/
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
427 AM EDT WED OCT 6 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING FOR NORTH AND CENTRAL GEORGIA FOR LOW 
HUMIDITY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR NORTH AND CENTRAL GEORGIA FOR LOW 
HUMIDITY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT
FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. 

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH CRITICALLY LOW
RELATIVE HUMIDITY OF 18 TO 25 PERCENT AND 10 TO 20 MPH NORTHWEST
WINDS TO CREATE DANGEROUS FIRE WEATHER CONDITIONS WEDNESDAY
AFTERNOON AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WARNING INCLUDES THE PARTS OF THE CHATTAHOOCHEE FOREST AND
ALL OF THE OCONEE NATIONAL FOREST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.


$$

GAZ001>009-062030-
/O.CON.KFFC.FW.W.0026.101006T1800Z-101006T2300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
427 AM EDT WED OCT 6 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING FOR FAR NORTH GEORGIA FOR LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING. 

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH CRITICALLY LOW
RELATIVE HUMIDITY OF 20 TO 25 PERCENT AND 10 TO 20 MPH NORTHWEST
WIND TO CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON
AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WARNING INCLUDES THE CHATTAHOOCHEE NATIONAL FOREST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE FIRE WEATHER WATCH.

$$
971 
WWUS82 KFFC 061838
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
238 PM EDT WED OCT 6 2010

GAZ011>016-019>025-027-030>039-041>062-066>076-078>086-089>098-
102>113-070900-
/O.UPG.KFFC.FW.A.0018.101007T1800Z-101007T2300Z/
/O.NEW.KFFC.FW.W.0027.101007T1800Z-101007T2300Z/
/O.CON.KFFC.FW.W.0026.000000T0000Z-101006T2300Z/
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
238 PM EDT WED OCT 6 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING FOR MUCH OF NORTH AND CENTRAL GEORGIA FOR LOW HUMIDITY...
...RED FLAG WARNING IN EFFECT FROM 2 PM TO 7 PM EDT THURSDAY
FOR MUCH OF NORTH AND CENTRAL GEORGIA FOR LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 7 PM EDT THURSDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH CRITICALLY LOW
RELATIVE HUMIDITY OF 20 TO 25 PERCENT AND 10 TO 20 MPH NORTHWEST
WINDS TO CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON
AND EARLY EVENING...AND AGAIN ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WARNING INCLUDES THE PARTS OF THE CHATTAHOOCHEE FOREST AND
ALL OF THE OCONEE NATIONAL FOREST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.
 

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

&&

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 20 TO 25 PERCENT AND NORTHWEST WINDS OF 10 TO 20
MPH. THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS.

$$

GAZ001>009-062300-
/O.CON.KFFC.FW.W.0026.000000T0000Z-101006T2300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
238 PM EDT WED OCT 6 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING FOR FAR NORTH GEORGIA FOR LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH CRITICALLY LOW
RELATIVE HUMIDITY OF 20 TO 25 PERCENT AND 10 TO 20 MPH NORTHWEST
WIND TO CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON
AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WARNING INCLUDES THE CHATTAHOOCHEE NATIONAL FOREST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE FIRE WEATHER WATCH.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Oct 5, 3:12 PM EDT, 5 minutes earlier.

Area forecast discussion, Oct 5, 3:12 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
312 PM EDT TUE OCT 5 2010

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
PERSISTENT UPPER LEVEL TROUGH CENTERED OVER WEST VIRGINIA HAS
FINALLY STARTED TO SHOW A LITTLE NE PROPAGATION...AND IS EXPECTED TO
LIFT NORTHEAST BY WEDNESDAY AFTERNOON. A FEW SMALL DISTURBANCES
ROTATE AROUND THE UPPER LOW OVER THE NEXT FEW DAYS...INCLUDING A
DECENT SHORTWAVE THURSDAY...BUT LITTLE IMPACT TO THE CWA IS
EXPECTED...AND ANY EFFECTS WILL BE IN THE FORM OF SLIGHTLY INCREASED
CLOUD COVER AND POSSIBLE GUSTY WINDS. EVEN AS THE LOW LIFTS AND DRY HIGH
PRESSURE BUILDS IN ACROSS THE REGION...NW FLOW WILL REMAIN IN PLACE.
THE COOLEST 850 MB TEMPERATURES RETREAT WITH THE UPPER LOW ON
WEDNESDAY...WITH 6C TO 7C TEMPS BECOMING 12C TO 13C BY THURSDAY
AFTERNOON. CAN EXPECT COOL HIGHS AND CHILLY LOWS TO GRADUALLY BECOME
MORE SEASONAL BY THURSDAY AND FRIDAY MORNING...WHEN HIGHS WILL BE IN
THE UPPER 70S TO MID 80S AND LOWS IN THE 50S. GUIDANCE APPEARS TO BE
A LITTLE TOO CHILLY FOR LOWS WEDNESDAY MORNING...SO HAVE BUMPED UP
TEMPERATURES BY A FEW DEGREES...WHICH IS CONSISTENT WITH THE
PREVIOUSLY ISSUED FORECAST. GUIDANCE SEEMS TO BE IN BETTER ALIGNMENT
WITH EXPECTED CONDITIONS IN THE REMAINDER OF THE SHORT TERM. DEW
POINTS ALSO SEEM A LITTLE LOW...WITH MODELS A LITTLE TOO GUNG HO
ABOUT DRYING THINGS OUT. MADE ADJUSTMENTS TO THE DEWPOINTS AND
RHS...BUT EVEN WITH THESE MODIFICATIONS...THE CWA IS STILL MEETING
FIRE WEATHER WARNING CRITERIA. SEE THE FIRE WEATHER SECTION BELOW
FOR MORE INFORMATION.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE RIDGE IS EXPECTED TO REMAIN IN PLACE THROUGH THE LONG
TERM. MODELS ARE IN AGREEMENT WITH THE DEVELOPMENT OF A TROPICAL
SYSTEM OVER THE ATLANTIC BY THURSDAY...BUT THE STRENGTH OF THE RIDGE
WILL KEEP THIS SYSTEM WELL OFF THE EAST COAST. THE PREVIOUSLY
MENTIONED SHORTWAVE WILL PUSH THROUGH THE STATE BY LATE
THURSDAY...AND WITH THE SURFACE RIDGE MOVING OVER THE EASTERN
US...EASTERLY FLOW WILL RESULT...PULLING ATLANTIC MOISTURE ACROSS
GEORGIA. THIS ADDED MOISTURE WILL GENERALLY KEEP FIRE WEATHER
CRITERIA FROM BEING MET FRIDAY AND THROUGH THE WEEKEND. MODELS
PRETTY CONSISTENT WITH BRINGING ANOTHER UPPER TROUGH ACROSS THE
NORTHERN PLAINS AND INTO THE MIDWEST BY EARLY MONDAY. IT APPEARS THE
NEXT BEST CHANCE FOR PRECIPITATION WILL BE EARLY TO MID WEEK AS THIS
LONGWAVE TROUGH APPROACHES NW GA EARLY TUESDAY.

31

&&

.AVIATION...
18Z UPDATE...
VFR CONDITIONS EXPECTED THROUGH THIS FORECAST PERIOD. WIND SPEEDS
ALREADY SHOWING AN INCREASE AND SOME GUSTINESS...ALTHOUGH NOT AS
HIGH AS YESTERDAY AT THIS TIME...AND I EXPECT THIS TREND TO CONTINUE
THROUGH AROUND 22Z WHEN WIND SPEEDS SHOULD BEGIN DIMINISHING. BRIEF
PERIOD OF WINDS JUST EAST OF NORTH IS ALREADY STARTING TO TREND BACK
TOWARD JUST WEST OF NORTH AND I ALSO EXPECT THIS TO CONTINUE.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE IN ALL AREAS.

20

&&

.FIRE WEATHER...
OPTED TO UPGRADE THE FIRE WEATHER WATCH TO A WARNING AND EXPAND IT
TO INCLUDE THE PREVIOUSLY EXCLUDED NORTHERN TIER OF COUNTIES TO
ENCOMPASS THE ENTIRE CWA. EVEN WITH THE INCREASE IN DEWPOINTS FROM
THE SEEMINGLY TOO-DRY GUIDANCE...RELATIVE HUMIDITIES ARE STILL
EXPECTED TO DROP TO 25 PERCENT OR BELOW FOR SEVERAL HOURS ON
WEDNESDAY. THURSDAY ALSO APPEARS TO MEET FIRE WEATHER CRITERIA...BUT
GIVEN THE UNCERTAINTY ASSOCIATED WITH WEDNESDAYS DEW POINTS AND
ERRING ON THE MORE MOIST SIDE OF MODEL GUIDANCE...I AM HESITANT TO
GO AHEAD WITH A WATCH OR WARNING FOR THURSDAY. WILL LEAVE THIS TO
THE NEXT SHIFT AS THERE MAY BE MORE INSIGHT AS WE GET CLOSER.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          43  74  46  81  51 /   0   0   0   0   0
ATLANTA         47  74  48  79  55 /   0   0   0   0   0
BLAIRSVILLE     37  70  38  76  45 /   0   0   0   0   0
CARTERSVILLE    40  73  42  79  49 /   0   0   0   0   0
COLUMBUS        49  76  49  83  55 /   0   0   0   0   0
GAINESVILLE     44  71  47  78  53 /   0   0   0   0   0
MACON           44  78  45  82  48 /   0   0   0   0   0
ROME            40  75  44  82  48 /   0   0   0   0   0
PEACHTREE CITY  40  73  40  80  46 /   0   0   0   0   0
VIDALIA         49  77  51  81  54 /   0   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 2 PM TO 7 PM EDT WEDNESDAY FOR THE
FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...
BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY...
DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER...
MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

&&

31/20
Hazardous weather outlook, Oct 5, 5:35 AM EDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 AM EDT TUE OCT 5 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-060945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
535 AM EDT TUE OCT 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
SURFACE HIGH PRESSURE CENTERED OVER THE CENTRAL U.S. WILL SHIFT
SOUTHWARD AND CONTINUE TO DOMINATE ACROSS THE SOUTHEAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE ON WEDNESDAY. SEE
THE FIRE WEATHER WATCH FOR THE LATEST INFORMATION. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

Nearby

Red Flag Warnings in Georgia, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.